Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 26, 2017, 8:47 AM MDT for Fremont County, Natrona County, Wyoming. It took effect at Aug 26, 2017, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2017, 8:47 AM MDT (14:47 UTC)
- In effect from
- Aug 26, 2017, 1:00 PM MDT
- Expired
- Aug 26, 2017, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 62 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 2.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2665 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541
WWUS85 KRIW 261447
RFWRIW
URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
847 AM MDT Sat Aug 26 2017
WYZ280-270100-
/O.NEW.KRIW.FW.W.0001.170826T1900Z-170827T0100Z/
Natrona County/Casper BLM-
847 AM MDT Sat Aug 26 2017
...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT
THIS EVENING...
The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 7 PM MDT
this evening.
* IMPACTS: Low Humidities...Hot Temperatures...Strong Gusty
Winds...and Wind Shift with a Cold Front will create conditions
favorable for erratic fire behavior.
* AFFECTED AREA:
In Central WY...Fire Weather Zone 280.
* COUNTIES AFFECTED:
In Central WY...Natrona.
* COLD FRONT: A cold front will pass south through the area from
6 pm mdt to 7 pm mdt.
* WIND: West to southwest 15 to 20 mph with gusts up to 30 mph
shifting to toe north from 6 pm mdt to 7 pm mdt.
* HUMIDITY: as low as 11 percent.
* TEMPERATURES: In the upper 80s to low 90s.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.
&&
$$
WYZ283-270100-
/O.NEW.KRIW.FW.W.0001.170826T1900Z-170827T0100Z/
Upper Wind River Basin/Wind River Basin-
847 AM MDT Sat Aug 26 2017
...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT
THIS EVENING...
The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 7 PM MDT
this evening.
* IMPACTS: Low Humidities...Hot Temperatures...Strong Gusty
Winds...and Wind Shift with a Cold Front will create erratic
fire behavior and new fire starts.
* AFFECTED AREA:
In Central WY...Fire Weather Zone 283.
* COUNTIES AFFECTED:
In Central WY...Fremont.
* COLD FRONT: A cold front will pass south through the area from
6 pm mdt to 7 pm mdt.
* WIND: West to Northwest 15 to 20 mph with gusts up to 30 mph
shifting to the north from 6 pm mdt to 7 pm mdt.
* HUMIDITY: as low as 11 percent.
* TEMPERATURES: In the upper 80s to lower 90s.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.
&&
$$
http://weather.gov/riverton2 follow-up statements
806
WWUS85 KRIW 262046
RFWRIW
URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
246 PM MDT Sat Aug 26 2017
WYZ280-270100-
/O.CON.KRIW.FW.W.0001.000000T0000Z-170827T0100Z/
Natrona County/Casper BLM-
246 PM MDT Sat Aug 26 2017
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
* IMPACTS: Low Humidities...Hot Temperatures...Strong Gusty
Winds...and Wind Shift with a Cold Front will create conditions
favorable for erratic fire behavior and new fire starts.
* AFFECTED AREA:
In Central WY...Fire Weather Zone 280.
* COUNTIES AFFECTED:
In Central WY...Natrona.
* COLD FRONT: A cold front will pass south through the area from
4 pm mdt to 7 pm mdt with a wind shift to the north.
* WIND: Northwest 20 to 25 mph with gusts up to 35 mph shifting
to the north.
* HUMIDITY: as low as 10 percent.
* TEMPERATURES: In the upper 80s to lower 90s.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.
&&
$$
WYZ283-270100-
/O.CON.KRIW.FW.W.0001.000000T0000Z-170827T0100Z/
Upper Wind River Basin/Wind River Basin-
246 PM MDT Sat Aug 26 2017
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
* IMPACTS: Low Humidities...Hot Temperatures...Strong Gusty
Winds...and Wind Shift with a Cold Front will create conditions
favorable for erratic fire behavior and new fire starts.
* AFFECTED AREA:
In Central WY...Fire Weather Zone 283.
* COUNTIES AFFECTED:
In Central WY...Fremont.
* COLD FRONT: A cold front will pass south through the area from
4 pm mdt to 7 pm mdt with a wind shift to the north.
* WIND: Northwest 20 to 25 mph with gusts up to 35 mph shifting
to the north.
* HUMIDITY: as low as 10 percent.
* TEMPERATURES: In the upper 80s.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.
&&
$$
http://weather.gov/riverton333 WWUS85 KRIW 270106 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 706 PM MDT Sat Aug 26 2017 WYZ280-283-270215- /O.EXP.KRIW.FW.W.0001.000000T0000Z-170827T0100Z/ Natrona County/Casper BLM-Upper Wind River Basin/Wind River Basin- 706 PM MDT Sat Aug 26 2017 ...RED FLAG WARNING HAS EXPIRED... A cold front had moved through the area early this evening with winds generally diminishing behind the front and relative humidity rising above critical thresholds. $$ http://weather.gov/riverton
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 26, 2:17 AM MDT, 6 hours 30 minutes earlier.
Area forecast discussion, Aug 26, 2:17 AM MDT, 6 hours 30 minutes before
Area Forecast Discussion National Weather Service Riverton WY 217 AM MDT Sat Aug 26 2017 .SHORT TERM...(Today through Monday night) Issued at 210 AM MDT Sat Aug 26 2017 ...Transition to Warm Dry Period Begins This Forecast... ...Elevated Fire Weather Conditions Today... Imagery shows complex upper level pattern with (now) rather flat flow across the CONUS with large trof over the nern states, Bermuda High intruding under the trof all the way across the srn CONUS...only interrupted by Hurricane Harvey in the Gulf. Upstream west, embedded shortwave trof moving through the PAC NW with a broad closed low well to the west of California. SFC has general low pressure across the wrn CONUS with a weak meso-high intruding across wrn WY, weak SFC trof over ern WY and a weak front located to the nw, stretching from wrn MT to nrn California. A few showers and isolated thunder from Johnson County into ern WY. Today, the relatively flat upper level flow transitions to nwrly...with a dry SFC front moving south through the region east of the Divide and across southern WY with high pressure building into the region. Monsoonal flow will be held/diverted well south of the FA with weak low to mid flow aloft over and east of the Desert SW point south or southeast toward Harvey. As the FA drains of moisture with much more deep stability in place, only a couple of mainly mountain showers/storms will be possible perhaps over or near the Uinta Mountains. Sunday will be a repeat of today but with even smaller chances (if that's possible) for precipitation to occur anywhere in the CWA. Elevated fire weather concerns will be noted for both days mainly due to very dry conditions at the SFC. Winds will remain seasonal today...with a few mixed out afternoon gusts 15 to 25 kts in the mountains above 8000 feet and across southern to central Wyoming in the usual places ahead of a weak frontal passage. Near/brief Red Flag conditions possible across ern Sweetwater, srn Fremont and most of Natrona counties this afternoon. SPS for these locations reflect concern. Sunday will see less wind in general behind the front. Monday, some weak moisture return is possible across sern WY, perhaps into parts of central or northern WY, as low pressure develops over swrn WY and high pressure drifts into/over the Central Plains. This may be just enough with some weak upslope conditions to get a shower/weak storm going over the Needles or Bighorn Mountains...but probably not. .LONG TERM...(Tuesday through Friday) Issued at 210 AM MDT Sat Aug 26 2017 Strong upper ridge that expands into early next week is showing some signs of weakening around the middle of next week which will allow some energy from the eastern Pacific to work across the area. In addition, the gradual swd shrinkage of the upper high will allow a little monsoonal mid level moisture to start edging around the high and into wrn WY Tuesday and Wednesday. A little more each day will try and work off the foothills into the nearby Wind River Basin and Cody Foothills by late afternoon early early evening with some gusty outflow winds. Potential stronger shortwave could move across on Thursday with a better chance of showers and thunderstorms, especially over and near the mountains along with a few degrees of cooling. Until then it'll continue quite warm/hot with 80s and some 90s east of the divide and upper 70s to mid 80s west. Mountains overall will be in the 60s and 70s. System moves off to the east for a dry Friday and Saturday period with Saturday likely becoming quite warm/hot again as ridge tries to build back in. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 210 AM MDT Sat Aug 26 2017 VFR conditions will prevail through the period. A large wildfire near Rexburg, ID may bring smoke into KJAC; KJAC TAF currently 6SM FU Saturday morning, with uncertainty on whether smoke plume will move into the Jackson Valley, which could reduce visibility into MVFR range. Surface high pressure will build across Montana on Saturday with a northerly surface wind 10-15 knots prevailing across much of central Wyoming during the day. KRKS should have a wind shift from the NE shortly after 06z Sunday. && .FIRE WEATHER... Issued AT 210 AM MDT Sat Aug 26 2017 ...Elevated Fire Weather Conditions Today Across Portions of Southern and Central Wyoming... Fuels at critical levels for most of the low elevation forecast zones in addition to mountain zones below 8500 feet. (Please see the Fire Weather Forecast product for more information). Widespread warming and drying conditions expected this weekend. High temperatures today mainly in the mid 80s to lower 90s across the lower elevations...mid 60s to mid 70s in the mountains. Minimum RH values will drop into the lower/mid teens to lower 20s across the lower elevations and foothills...25 to 35 percent in the mountains. Afternoon mixed out winds ahead of a weak surface front today will give occasional wind gusts 15 to 25 mph...elevating fire weather concerns from Sweetwater County to the northeast across Natrona County. Mainly dry across the entire forecast area today and Sunday. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Braun LONG TERM...Skrbac AVIATION...Meunier FIRE WEATHER...Braun
Hazardous weather outlook, Aug 26, 2:20 AM MDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 220 AM MDT Sat Aug 26 2017 WYZ001>020-022>030-271200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 220 AM MDT Sat Aug 26 2017 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Elevated fire weather conditions for portions of southern and central Wyoming today due to very dry conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday Tuesday and Wednesday...A slight chance of late day thunderstorms in and near the mountains. Thursday...A chance of mainly afternoon and evening thunderstorms. Most numerous in the mountains. .SPOTTER INFORMATION STATEMENT... No hazardous weather is expected at this time. Team Riverton
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:43 PM MDT | Special Weather Statement | RIW | Fremont | 32 min |
Nearby
Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.